Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 119, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 26, 2007, 6:57 AM CDT for McLennan County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2007, 6:57 AM CDT (11:57 UTC)
- Expired
- May 26, 2007, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County McLennan County, TX
The radar
The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:35 AM CDT | FLASH FLOOD | 2 W Waco, TX | TWO HIGH WATER RESCUES COMPLETED IN COMANCHE SPRINGS (MCGREGOR) AND SPEEGLEVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 12.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 261201
FFWFWD
TXC309-261500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
657 AM CDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCLENNAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1000 AM CDT
* AT 653 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM PERSISTENT SHOWERS LOCATED OVER MCLENNAN
COUNTY. WATER IS NOW BEGINNING TO FLOW OVER SEVERAL ROADS AND LOW
WATER CROSSINGS. HOLIDAY TRAVELERS NEED TO EXERCISE EXTREME
CAUTION WHILE DRIVING. AND ADDITIONAL 1 TO 2 INCHES OF RAIN IS
POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST...
WACO...NORTHCREST...MART...LACY-LAKEVIEW...HALLSBURG...CRAWFORD...
BEVERLY HILLS AND BELLMEAD
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3134 9743 3159 9760 3179 9720 3184 9707
3186 9704 3153 9681 3128 9728 3126 9735
$$
DUNN2 follow-up statements
000
WGUS74 KFWD 261334
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
833 AM CDT SAT MAY 26 2007
TXC309-261500-
MCLENNAN TX-
833 AM CDT SAT MAY 26 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
MCLENNAN COUNTY...
AT 828 AM CDT...IT CONTINUES TO RAIN VERY HARD OVER THE EASTERN HALF
OF THE COUNTY. THE RAIN END DIMINISHED OVER THE WESTERN HALF FOR THE
MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST...
WACO...NORTHWEST...LACY-LAKEVIEW AND BELLMEAD
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OR MORE ARE POSSIBLE IN
THE EASTERN HALF OF THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3134 9743 3159 9760 3179 9720 3184 9707
3186 9704 3153 9681 3128 9728 3126 9735
$$000
WGUS74 KFWD 261440
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
938 AM CDT SAT MAY 26 2007
TXC309-261500-
MCLENNAN TX-
938 AM CDT SAT MAY 26 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
MCLENNAN COUNTY...
AT 937 AM CDT...THE RAIN ACROSS THE COUNTY WAS DIMINISHING....BUT
CONTINUES OVER THE FAR EASTERN SECTION. THE THREAT OF FLOODING WILL
CONTINUE ACROSS THE COUNTY...ESPECIALLY OVER THE EASTERN THIRD
THROUGH LATE MORNING WHEN THE RAIN WILL END.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST...
WACO...NORTHCREST...LACY-LAKEVIEW AND BELLMEAD
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3134 9743 3159 9760 3179 9720 3184 9707
3186 9704 3153 9681 3128 9728 3126 9735
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 6:51 AM CDT, 6 minutes earlier.
Area forecast discussion, May 26, 6:51 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 651 AM CDT SAT MAY 26 2007 .12Z AVIATION UPDATE...SLOW MOVING UPPER LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL MOISTURE WILL LEAD TO CONTINUED PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE DAY TODAY. WILL PREVAIL MODERATE SHRA FOR MOST OF THE MORNING...THEN EXPECTED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE THIS AFTERNOON WITH ACTIVITY DECREASING IN COVERAGE LATER THIS EVENING. ADDITIONAL PRECIPITATION MAY REDEVELOP LATE IN THE PERIOD. EXPECT MVFR CONDS TO PREVAIL THROUGHOUT THE DAY ALL TERMINALS. SOME IMPROVEMENT POSSIBLE TOMORROW AS PRECIP EXPECTED TO BE MORE SCATTERED. 91/DUNN && .PREV DISCUSSION... /ISSUED 410 AM CDT SAT MAY 26 2007/ HEAVY RAIN CONTINUES TO BE THE MAIN WEATHER PROBLEM FOR TODAY. AN UPPER LEVEL LOW OVER THE WESTERN PART OF THE FORECAST AREA THIS MORNING...WILL SLOWLY MOVE NORTHEAST TODAY. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN OCCURRING OVERNIGHT...MAINLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF NORTH TEXAS. THIS ACTIVITY IS EXPECTED TO CONTINUE TODAY. WITH A SATURATED GROUND ACROSS THE SOUTHWESTERN AND SOUTH CENTRAL ZONES... HAVE KEPT THE FLASH FLOOD WATCH AS IS. HAVE ADDED THE MENTION OF HEAVY RAIN TO TODAYS FORECAST FOR ALL ZONES. THERE WILL ALSO BE SOME TRAINING OF RAIN TODAY BUT SINCE THE GROUND FARTHER NORTH ISN/T AS SATURATED...HAVE HELD OFF ON EXPANDING THE FLASH FLOOD WATCH FARTHER NORTH. WE WILL REMAIN IN AN UNSETTLED WEATHER PATTERN FOR MUCH OF THE COMING WEEK AS GENERAL TROUGHING CONTINUES ACROSS THE REGION. THUS HAVE KEPT 30 TO 50 PERCENT POPS IN FOR SUNDAY...AND THEN 20 TO 30 PERCENT POPS FOR SUNDAY NIGHT THROUGH FRIDAY. THE CLOUD COVER AND WET GROUND WILL TEND TO KEEP HIGH TEMPERATURES DOWN FOR THE NEXT FEW DAYS...BUT WE WILL SEE TEMPERATURES WARM INTO THE MID 80S TO LOWER 90S MID TO LATE WEEK. #58 #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 65 80 66 84 / 70 30 40 20 30 WACO, TX 79 66 80 64 82 / 70 30 50 30 40 PARIS, TX 81 65 80 62 83 / 40 20 30 20 30 DENTON, TX 78 64 81 63 82 / 70 30 40 20 30 MCKINNEY, TX 80 63 80 63 83 / 70 30 40 20 30 DALLAS, TX 80 67 81 65 83 / 70 30 40 20 30 TERRELL, TX 80 66 79 63 83 / 60 20 40 20 30 CORSICANA, TX 81 66 80 65 83 / 60 20 40 30 40 TEMPLE, TX 77 66 79 65 81 / 70 40 50 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING ZONES: TXZ129-141>143-156>161-174-175. &&
Hazardous weather outlook, May 26, 4:50 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 450 AM CDT SAT MAY 26 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 450 AM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS A LARGE PORTION OF NORTH TEXAS TODAY AS A SLOW MOVING UPPER LEVEL DISTURBANCE CROSSES THE REGION. CONDITIONS CONTINUE TO REMAIN FAVORABLE FOR HEAVY RAINFALL ACROSS ALL OF NORTH TEXAS. ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WILL BE POSSIBLE IN SOME AREAS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS SOUTH OF AN EASTLAND TO WACO TO HEARNE LINE THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY...THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT THROUGH THE HOLIDAY WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DUNN
In the hours before
Local storm report, May 26, 1:45 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
145 AM CDT SAT MAY 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM FLASH FLOOD WALNUT SPRINGS 32.06N 97.75W
05/26/2007 BOSQUE TX LAW ENFORCEMENT
COUNTY 2590 NEAR WALNUT SPRINGS HAS WATER OVER THE ROAD.
SOME MINOR FLOODING ELSEWHERE.Local storm report, May 26, 1:56 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
156 AM CDT SAT MAY 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM FLOOD KILLEEN 31.10N 97.72W
05/26/2007 BELL TX LAW ENFORCEMENT
SO CONTINUES TO STATE SOME FLOODED AREAS OFF HWY 190
FROM HARKER HEIGHTS TO KILLEEN...THEN SOUTH DOWN COUNTY
ROAD 440 TOWARD DING DONG.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:17 PM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| May 25, 11:14 PM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| May 26, 12:28 AM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| May 26, 3:26 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| May 26, 6:30 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| May 26, 7:24 AM CDT | Flash Flood Warning | FWD | Falls, Milam | 3 hr |
| May 26, 8:50 AM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| May 26, 9:00 AM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| May 26, 10:30 AM CDT | Flash Flood Warning | FWD | Falls, Milam | 3 hr |
| May 26, 10:52 AM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| May 26, 11:39 AM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| May 26, 6:04 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| May 26, 6:46 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.